Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 19, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Aug 4, 2009, 7:34 AM AKDT. It took effect at Aug 4, 2009, 2:00 PM AKDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2009, 7:34 AM AKDT (15:34 UTC)
- In effect from
- Aug 4, 2009, 2:00 PM AKDT
- Expired
- Aug 4, 2009, 10:15 PM AKDT
- In force
- 8 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
631 WWAK61 PAFC 041534 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 734 AM AKDT TUE AUG 4 2009 AKZ141-050700- /X.UPG.PAFC.FW.A.0008.090804T2200Z-090805T0700Z/ /X.NEW.PAFC.FW.W.0019.090804T2200Z-090805T0700Z/ COPPER RIVER BASIN- 734 AM AKDT TUE AUG 4 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM AKDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM AKDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A HIGH PRESSURE RIDGE ALONG THE NORTH GULF COAST AND THERMAL TROUGH OVER THE INTERIOR WILL GENERATE STRONG SOUTHERLY WINDS WITH GUSTS TO 30 MPH OVER THE COPPER RIVER BASIN THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ALONG THE COPPER RIVER. STRONG WINDS WILL COMBINE WITH RELATIVE HUMIDITIES OF 15 TO 29 PERCENT TO PRODUCE RED FLAG CONDITIONS. CONDITIONS WILL IMPROVE OVER THE COPPER RIVER BASIN TONIGHT WITH INCREASING MOISTURE AND DIMINISHING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
1 follow-up statement
866 WWAK61 PAFC 050615 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1015 PM AKDT TUE AUG 4 2009 AKZ141-050715- /X.CAN.PAFC.FW.W.0019.000000T0000Z-090805T0700Z/ COPPER RIVER BASIN- 1015 PM AKDT TUE AUG 4 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. STRONG SOUTHEASTERLY WINDS HAVE DECREASED AND RELATIVE HUMIDITIES ARE INCREASING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Aug 4, 5:00 AM AKDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 4, 5:00 AM AKDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT TUE AUG 4 2009 .ANALYSIS AND UPPER LEVELS... A UPPER LEVEL RIDGE OVER FAR EASTERN MAINLAND ALASKA IS RETREATING INTO CANADA...WHILE THE PERSISTENT LONGWAVE TROUGH OVER THE BERING IS IN THE PROCESS OF SLOWLY LOSING JET SUPPORT AND BECOMING A CUTOFF UPPER LOW. BENEATH THIS UPPER LOW IS A COMPLEX AREA OF LOW PRESSURE AT THE SURFACE IN THE VICINITY OF DUTCH HARBOR. AN ASSOCIATED WEATHER FRONT NEAR KODIAK ISLAND IS SLOWLY MAKING ITS WAY THROUGH THE WESTERN GULF TOWARD THE NORTH GULF COAST. .MODEL DISCUSSION... MODELS ARE GENERALLY GOOD AGREEMENT THROUGH THE END OF THE WEEK. AS THE LOW IN THE BERING CROSSES THE AKPEN AND MOVES INTO THE GULF SOME TIMING ISSUES ARISE BETWEEN THE FASTER TRANSITION OF THE GFS AND THE SLOWER SOLUTION OF THE ECMWF. AT THIS TIME THE EC IS THE FAVORED CHOICE...AND HAS BEEN INCORPORATED INTO THE MIDRANGE AND EXTENDED FORECASTS. .SHORT TERM FORECAST... .SOUTHCENTRAL...COOLER AND WETTER CONDITIONS ON TRACK FOR TODAY AS CLOUD COVER AND RAIN PROGRESS UP COOK INLET THROUGHOUT THE DAY. THE NOTABLE EXCEPTION WILL BE THE COPPER RIVER BASIN WHERE CONTINUED HOT AND DRY CONDITIONS WILL BE MADE WORSE BY GUSTY SOUTHEAST WINDS THIS AFTERNOON. THESE WINDS WILL DEVELOP IN RESPONSE TO THE SURFACE RIDGE ALONG THE NORTH GULF COAST INTERACTING WITH A STRENGTHENING THERMAL TROUGH IN THE INTERIOR OF THE STATE. THUS...WILL ISSUE A RED FLAG WARNING FOR TODAY WITH THE MORNING FORECAST PACKAGE. .SOUTHWEST...WET AND WINDY CONDITIONS TODAY AS THE FRONT ASSOCIATED WITH THE BERING LOW PUSHES SLOWLY THROUGH THE AREA. 40-50 MPH WINDS ALONG THE ALEUTIAN RANGE WILL SUBSIDE THIS EVENING AND STEADY RAIN WILL BECOME MORE SHOWERY THIS EVENING. CLOUDY WEATHER WITH SCATTERED SHOWERS WILL PERSIST THROUGH THE END OF THE WEEK. .BERING SEA/ALEUTIANS...THE LOW NEAR DUTCH HARBOR WILL REMAIN GENERALLY STATIONARY THROUGH THURSDAY EVENING. EXPECT SHOWERY WEATHER AND GUSTY WINDS THROUGH THE END OF THE WEEK OVER THE CENTRAL AND EASTERN ALEUTIANS. THE WESTERN ALEUTIANS WILL SEE CONTINUED HIGH PRESSURE AND GENERALLY DRY CONDITIONS FOR THE NEXT FEW DAYS BEFORE A FRONT APPROACHES FROM THE WEST TOWARD THE END OF THE WEEK. .LONG TERM FORECAST... THE STATIONARY LOW IN THE EASTERN ALEUTIANS WILL FINALLY BEGIN TO MOVE TO THE EAST ON SATURDAY AS THE GENERAL FLOW BECOMES MORE ZONAL AND PROGRESSIVE. WITH THIS TYPE OF PATTERN...INDIVIDUAL WEATHER FEATURES WILL BE SMALL AND FAST MOVING...INCREASING THE DIFFICULTY OF INDIVIDUAL FORECAST ELEMENTS. IN GENERAL...SEASONABLY COOL AND CLOUDY CONDITIONS CAN BE EXPECTED AT MOST LOCATIONS. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE 120 130 132 138 FIRE WEATHER...RED FLAG WARNING 141 AMD AUG 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Aug 3, 4:05 PM AKDT | Gale Warning | AFC | 24 hr | |
| Aug 4, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Aug 4, 4:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| Aug 4, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.